Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 21, 2018, 1:13 PM EDT for Martin County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2018, 1:13 PM EDT (17:13 UTC)
- Expired
- Apr 21, 2018, 2:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Melbourne, FL
County Martin County, FL
The radar
The Melbourne radar (KMLB), 112 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 149 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
598
WWUS82 KMLB 211713 CCA
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
113 PM EDT SAT APR 21 2018
FLZ064-211800-
Martin FL-
113 PM EDT SAT APR 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARTIN COUNTY UNTIL 200
PM EDT...
At 109 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, moving southwest at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2720 8068 2721 8060 2721 8043 2702 8032
2696 8055 2696 8057
TIME...MOT...LOC 1709Z 064DEG 17KT 2711 8047
$$
JohnsonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 21, 9:30 AM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Apr 21, 9:30 AM EDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
930 AM EDT Sat Apr 21 2018
.UPDATE...
...Increasing Rain Chances through Tuesday...
Current...E-W oriented surface front has stalled and become rather
diffuse across the central peninsula this morning. Temperature and
dewpoint discontinuities have broadened in brisk onshore/easterly
flow, which has now overspread the entire CWA, bridging the boundary
in the process. Both CCAFS DRWP and KXMR RAOB data indicate a stout
20KT of easterly flow up through around 800MB/6KFT, with 1.4" of
PWAT below a weak cap just above 700MB. Vis/IR satellite imagery
show multi-layered clouds over the CWA, with a widespread high cloud
canopy over the southern CWA thinning as it pushes ESE. This is
associated with a weak, E-W short wave trough/vortlobe sliding east
across the peninsula. Local 88D radar shows a persistent E-W band of
showers extending from the Atlantic onshore Cape canaveral, with
isolated activity over the remainder of the CWA and local Atlantic.
Remainder of today...Breezy to windy conditions on tap for this
afternoon with an ample amount of low level moisture in place to
help generate diurnally enhanced showers. While the local thermal
profile is generally supportive of TS, given the forecast available
CAPE, the low level wind profile is decidedly not. The magnitude of
onshore will portend both a strong marine influence (coupled with
coverage of clouds/showers) which will modify low level heating
somewhat, and prevent any semblance of an ECSB from developing. This
leaves the only available source of low level convergence as the
increasingly diffuse frontal boundary. Based on RUC analys fields,
the mid/upper contributions to forcing (H50 PVA/H25 divergence) are
about as strong as they well get right now, and will only wane and
shift south/offshore with time. So while there is a "SLGT CHC" for
thunder in the current forecast, it appears to be quite small.
Given the local radar trends, which aren't showing any more of a
southward push to the precip band, plan to shift the higher POPs
a little farther northward than previously advertised, with likely
(60) indicated for north Brevard/Volusia/Seminole and east Orange.
Scattered POPs elsewhere. Other tweaks to the winds/skies/temps
will be minimal.
&&
.AVIATION...Most areas showing VFR to MVFR CIGs BKN025-035. Expect
this trend to continue, mainly in the BKN030-050, with increasing
coverage of MVFR showers, and some IFR VSBYs in more intense precip
cores this afternoon.
&&
.MARINE...No changes. Solid 20-22KT+ of easterly flow has overspread
the remainder of the MAOR, with seas having built to 5-7FT near
shore and 8-9FT well offshore. SCA continues areawide, as does the
BHS issued this morning for rough, choppy surf and a moderate Rip
Current risk.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Lake Wind Advisory from noon today to 8 PM EDT this evening for
Coastal Volusia County-Indian River-Inland Volusia County-
Martin-Northern Brevard County-Orange-Osceola-Seminole-
Southern Brevard County-St. Lucie.
AM...Small Craft Advisory until 4 PM EDT Sunday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
Line to Sebastian Inlet 0-20 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
Small Craft Advisory from 8 AM this morning to 4 PM EDT Sunday
for Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian
Inlet to Jupiter Inlet 20-60 nm.
&&
SHORT TERM/AVIATION...Cristaldi
DSS/LONG TERM...JohnsonHazardous weather outlook, Apr 21, 10:30 AM EDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1030 AM EDT Sat Apr 21 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-220300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1030 AM EDT Sat Apr 21 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A few lightning storms may develop in the afternoon and early evening across central and southern portions of east central Florida with daytime heating, low level moisture and cold temperatures in the mid levels of the atmosphere. A low chance for a lightning storm will continue into the overnight hours along the central east coast of east central Florida. Some locally heavy rainfall amounts of one to two inches are possible along the Brevard county coast through tonight a showers stream onshore in strengthening low level onshore flow. .HIGH WIND IMPACT... Breezy east winds this morning will become windy this afternoon and early evening across much of east central Florida. A Lake Wind Advisory is in effect all of east central Florida except Lake and Okeechobee counties. .RIP CURRENT IMPACT... Rough surf will develop along east central Florida beaches today with a moderate risk of strong rip currents. Always swim within sight of a lifeguard and do not swim alone. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. .MARINE THUNDERSTORM GUST IMPACT... Gusty winds up to 30 to 35 knots may occur with any lightning storms that form over the Atlantic and move toward the coast this afternoon and tonight. .WIND AND SEA IMPACT... East wind to 20 to 25 knots today will build seas to 7 to 9 feet offshore. Strong east winds will continue tonight with hazardous marine conditions across the Atlantic waters. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Poor to hazardous boating conditions will continue across all of the east central Florida coastal waters through the early part of next week, along with a continued elevated rip current risk. The chance for showers and lightning storms is expected each day through Tuesday ahead of a frontal boundary that will move through the state early next week. Frequent cloud to ground lightning, gusty winds and locally heavy rain may accompany stronger storms Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Volkmer/Johnson
In the hours before
Special weather statement, Apr 21, 1:09 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Melbourne FL
109 PM EDT SAT APR 21 2018
FLZ064-211800-
Martin FL-
109 PM EDT SAT APR 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARTIN COUNTY UNTIL 200
PM EDT...
At 109 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, moving southwest at 20 mph.
Winds in excess of 5 mph will be possible with this storm.
Locations impacted include...
Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2720 8068 2721 8060 2721 8043 2702 8032
2696 8055 2696 8057
TIME...MOT...LOC 1709Z 064DEG 17KT 2711 8047
JohnsonSpecial weather statement, Apr 21, 1:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
113 PM EDT SAT APR 21 2018
FLZ064-211800-
Martin FL-
113 PM EDT SAT APR 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARTIN COUNTY UNTIL 200
PM EDT...
At 109 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, moving southwest at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2720 8068 2721 8060 2721 8043 2702 8032
2696 8055 2696 8057
TIME...MOT...LOC 1709Z 064DEG 17KT 2711 8047
JohnsonThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 4:03 AM EDT | Beach Hazards Statement | MLB | Volusia | 16 hr |
| Apr 21, 4:31 AM EDT | Lake Wind Advisory | MLB | Orange, Osceola, Seminole, Volusia | 15 hr |
| Apr 21, 1:09 PM EDT | Special Weather Statement | MLB | Martin | 51 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.